MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 28193
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was fractured.A 7frx7cm super sheath introducer sheath was selected for use.During preparation, the device was selected knowing that there was no ro marker on this model even though the account normally uses sheaths that have ro markers.During the procedure, inside the patient, a complete crack/fracture along the length of the device occurred.It was possible that a balloon was inflated too soon relating to this.The device was removed and the procedure was completed another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the sheath and dilator were returned for analysis.Visual analysis revealed a crack on the sheath tip.There was no abnormality found on the dilator.Manufacturing records were reviewed and no record showed a compatibility issue that a dilator could not be inserted into a sheath in the assembling process.It was confirmed that the device met all material, assembly and performance specifications.Testing of dilator passage into sheath was also conducted in the manufacturing process for all the products and all passed the inspection without any issue.No other damages or irregularities were found.
 
Event or Problem Description
It was reported that the device was fractured.A 7frx7cm super sheath introducer sheath was selected for use.During preparation, the device was selected knowing that there was no ro marker on this model even though the account normally uses sheaths that have ro markers.During the procedure inside the patient, a complete crack/fracture along the length of the device occurred.It was possible that a balloon was inflated too soon relating to this.The device was removed and the procedure was completed another of the same device.No patient complications were reported.

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8503864
Report Number2134265-2019-03561
Device Sequence Number1628879
Product Code DYB
UDI-Device Identifier14543527197202
UDI-Public14543527197202
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K060190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number28193
Device Catalogue Number28193
Device Lot Number18G19B8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 03/17/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1